Meth Addicted Monks
Meth continues to be a growing problem for everyone. It doesn’t matter where you are or who you are; meth is becoming more prominent in communities worldwide. You never know who might use meth; it could even be people you trust and look up to. Recently in Northern Thailand, there was a small Buddhist temple where the entire monastery used methamphetamine.
According to the Washing Post, local officials in the Phetchabun province of Thailand were instructed to look for potential drug use. Officials were looking at schools, temples, and factories, but no one ever thought monks would be the culprits. Instead, some monks confessed to struggling with addiction for a long time. Another thing is that not only did one monastery end up without monks, but there were monks from other monasteries who tested positive for drugs. Even the Abbot, the head of the monastery, was discovered to be using drugs. He had served as a monk for ten years.
Part of the way it was apparent they were using drugs was by their actions and personality. Some villagers had noticed odd behaviors and tipped off local officials and the sheriff. They were told to check the temples, and the monks’ drug use was discovered.
Another monk was arrested in November for carjacking two cars and leading a chase among the police. It was discovered at the time that he was also using drugs, according to Complex News.
Meth use continues to increase not only in the US but all over the world. Learning about the monks’ drug use proves addiction can impact anyone, and drugs are spreading to places people never thought of.
Suppose you suspect a loved one of using meth. In that case, it is important to know the signs to look for; you may notice a shift in their behavior, like mood swings or irritability followed by cheerfulness. Meth is a stimulant that can significantly impact someone’s appearance or mood. Meth addicts may think people are chasing them or are after them when no one is there. They can hallucinate and become extremely paranoid. They can become aggressive or more talkative than usual, and their pupils will be dilated. They tend to lose a massive amount of weight in a short amount of time. Some meth addicts pick at their faces and have sores because they believe there are bugs under their skin and are trying to pick them out.
Another thing to be aware of is the signs of a meth overdose. Signs and symptoms to look for are chest pain, difficulty breathing, high body temperature, kidney damage or failure, heart attack, seizures, stroke, coma or unresponsiveness, and irregular or stopped heartbeat. If you suspect someone is overdosing on meth, it is essential to stay with them and call 911 to get them immediate medical attention.
It is vital if you or a loved one are struggling with methamphetamine addiction, get help immediately. Meth use continues to become more prominent, and now Fentanyl is being laced in just about everything. Seek help before you get a bad batch, and it’s your last.